zbMATH — the first resource for mathematics

Asymptotic analysis and Shishkin-type decomposition for an elliptic convection-diffusion problem. (English) Zbl 1200.35046
Summary: We consider a singularly perturbed elliptic convection-diffusion problem on the unit square. A new asymptotic expansion of its solution is constructed, giving precise conditions under which the solution can be decomposed in a particularly opportune way into a sum of smooth and layer functions.

35C20 Asymptotic expansions of solutions to PDEs
35B25 Singular perturbations in context of PDEs
35J25 Boundary value problems for second-order elliptic equations
Full Text: DOI
[1] Bobisud, L., Second-order linear parabolic equations with a small parameter, Arch. rational mech. anal., 27, 385-397, (1967) · Zbl 0153.14203
[2] Dobrowolski, M.; Roos, H.-G., A priori estimates for the solution of convection – diffusion problems and interpolation on shishkin meshes, Z. anal. anwendungen, 16, 1001-1012, (1997) · Zbl 0892.35014
[3] Han, H.; Kellogg, R.B., Differentiability properties of solutions of the equation −ε^{2}δu+ru=f(x,y) in a square, SIAM J. math. anal., 21, 394-408, (1990) · Zbl 0732.35020
[4] Kellogg, R.B.; Tsan, A., Analysis of some difference approximations for a singular perturbation problem without turning points, Math. comp., 32, 1025-1039, (1978) · Zbl 0418.65040
[5] Ladyzhenskaya, O.A.; Ural’tseva, N.N., Linear and quasilinear elliptic equations, (1968), Academic Press New York · Zbl 0164.13002
[6] Linß, T., Analysis of a Galerkin finite element method on a bakhvalov – shishkin mesh for a linear convection – diffusion problem, IMA J. numer. anal., 20, 621-632, (2000) · Zbl 0966.65083
[7] Linß, T., An upwind difference scheme on a novel shishkin-type mesh for a linear convection – diffusion problem, J. comput. appl. math., 110, 93-104, (1999) · Zbl 0939.65116
[8] Linß, T.; Stynes, M., A hybrid difference scheme on a shishkin mesh for linear convection – diffusion problems, Appl. numer. math., 31, 255-270, (1999) · Zbl 0939.65117
[9] Linß, T.; Stynes, M., The SDFEM on shishkin meshes for linear convection – diffusion problems, Numer. math., 87, 457-484, (2001) · Zbl 0969.65106
[10] Miller, J.J.H.; O’Riordan, E.; Shishkin, G.I., Solution of singularly perturbed problems with ε-uniform numerical methods—introduction to the theory of linear problems in one and two dimensions, (1996), World Scientific Singapore
[11] Morton, K.W., Numerical solution of convection – diffusion problems, Applied mathematics and mathematical computation, (1996), Chapman & Hall London · Zbl 0861.65070
[12] Shishkin, G.I., Discrete approximation of singularly perturbed elliptic and parabolic equations, (1992), Russian Academy of SciencesUral Section Ekaterinburg · Zbl 0808.65102
[13] Stynes, M.; Roos, H.-G., The midpoint upwind scheme, Appl. numer. math., 32, 291-308, (1997)
[14] Stynes, M.; Tobiska, L., Analysis of the streamline – diffusion finite element method on a shishkin mesh for a convection – diffusion problem with exponential layers, East-west J. numer. math., 9, 59-76, (2001) · Zbl 0986.65109
[15] Vishik, M.; Lyusternik, L., Regular degeneration and boundary layer for linear differential equations with small parameter multiplying the highest derivatives, Amer. math. soc. transl., 20, 239-364, (1962) · Zbl 0122.32402
[16] Volkov, E.A., Differentiability properties of solutions of boundary value problems for the Laplace and Poisson equations on a rectangle, Proc. Steklov inst. math., 77, 101-126, (1965) · Zbl 0162.16602
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.